Asthma Med's and the Heart?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 4/25/2005 7:51 PM (GMT -7)   
Do any of you have both asthma along with heart disease?  A new study has come out saying that the use of oral steroids can possibly cause some heart irregularities.  So if you have problems taking oral steroids please talk to your Dr. re this!
 
Teri
"Because he is he and I am I."......E. V. Lucas
 
Please allow HealingWell to continue helping others by donating:


pandacrazy
Veteran Member


Date Joined Jan 2005
Total Posts : 1326
   Posted 4/25/2005 8:28 PM (GMT -7)   
Hi Teri, that is one of the things they thought caused me to have CAD at such a young age. I took steroids over the years for UC and Asthma. Did the article say anything about them raising the cholesterol. That is what I was told anyway.

What about the heart meds affecting the asthma. I just read up on the Toporal and it can cause breathing problems and problems with asthma, also chest pain and swelling in feet and hands. That's the problems I've had since starting it along with memory loss. My doc said I could just quit taking it cold turkey if I want but to have my bp checked on a regular basis. I read that it is not good to quit it suddenly. I don't know what is wrong with my doctor that he would tell me to do that. I am going to just try cutting back to half a tab first. Barb

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 4/25/2005 9:22 PM (GMT -7)   

Barb, the article I read was...

http://www.nlm.nih.gov/medlineplus/news/fullstory_24255.html

Yes, you are correct about the prednisone causing your cholesterol levels to rise and if you are a diabetic like I am...it can certainly scare you after you've had an injection of steroids, or some oral prednisone and you test for blood sugar-it causes the sugar level to rise fairly significantly!

You may want to discuss with your Dr. about another type of beta blocker, or if he feels you don't need one, then how about reducing the dosage slowly, weaning yourself off of it?

Let me know what you decide?

Hugs, Teri tongue


"Because he is he and I am I."......E. V. Lucas
 
Please allow HealingWell to continue helping others by donating:


pandacrazy
Veteran Member


Date Joined Jan 2005
Total Posts : 1326
   Posted 4/26/2005 1:43 PM (GMT -7)   
Well Teri, I cut my toporal in half this morning and my bp was 98/70. It has been 100/60 since taking the med. Before the med it was usually 120/70 which is considered normal. I'll see how it goes over time. Barb

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 4/26/2005 5:11 PM (GMT -7)   
Barb, please just make sure this is okay with your Dr.!
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas
 
Please allow HealingWell to continue helping others by donating:

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 9:37 PM (GMT -7)
There are a total of 2,906,349 posts in 318,946 threads.
View Active Threads


Who's Online
This forum has 158283 registered members. Please welcome our newest member, Coe-Coe.
278 Guest(s), 3 Registered Member(s) are currently online.  Details
Worriedsicked, U B Tough, mareish